Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Jan 18, 2022, 2:21 AM CST for 6 counties in Texas. It took effect at Jan 18, 2022, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2022, 2:21 AM CST (08:21 UTC)
- In effect from
- Jan 18, 2022, 12:00 PM CST
- Expired
- Jan 18, 2022, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Archer County, TX, Baylor County, TX, Foard County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 65 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2728 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
071 WWUS84 KOUN 180821 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 221 AM CST Tue Jan 18 2022 TXZ084>089-181630- /O.UPG.KOUN.FW.A.0001.220118T1800Z-220119T0000Z/ /O.NEW.KOUN.FW.W.0002.220118T1800Z-220119T0000Z/ Foard-Wilbarger-Wichita-Knox-Baylor-Archer- 221 AM CST Tue Jan 18 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND DRY FUELS FOR PORTIONS OF WESTERN NORTH TEXAS... * TIMING...Noon until 6 PM Tuesday. * WINDS...Southwest 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...75 to 80 degrees. * IMPACTS...Any fires that are able to start will be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$
1 follow-up statement
599 WWUS84 KOUN 181952 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 152 PM CST Tue Jan 18 2022 TXZ084>089-190000- /O.CON.KOUN.FW.W.0002.000000T0000Z-220119T0000Z/ Foard-Wilbarger-Wichita-Knox-Baylor-Archer- 152 PM CST Tue Jan 18 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND DRY FUELS FOR PORTIONS OF WESTERN NORTH TEXAS... * TIMING...Noon until 6 PM Tuesday. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...75 to 80 degrees. * IMPACTS...Any fires that are able to start will be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$ Mahale
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jan 17, 10:39 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Jan 17, 10:39 PM CST, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Norman OK 1039 PM CST Mon Jan 17 2022 ...New AVIATION... .SHORT TERM... (This afternoon through Tuesday) Issued at 1154 AM CST Mon Jan 17 2022 South to southwest winds will increase today in western Oklahoma as a lee surface low develops over northeastern NM. Dry downslope air from eastern NM will mix into northwestern OK this afternoon and create a small area of elevated fire weather conditions there. By Tuesday, this surface low will develop a trough from eastern NM and eastward along the Red River while an upper short-wave trough moves across western TX. While winds won't be strong along the trough, very warm January air from the west will bring temperatures approaching 80 degrees to parts of northern TX and southwestern OK. This will still create an larger area of elevated fire weather near and south of the Red River. Temperatures even north of the Red River will range 10 or so degrees above average for this time of year. && .LONG TERM... (Tuesday night through next Sunday) Issued at 202 PM CST Mon Jan 17 2022 The long term will be rather consistent with previous forecasts and no major changes are expected. Tomorrow night, a shortwave trough will move off the Desert Southwest and make its way towards the Southern Plains. An attendant surface low will move through Oklahoma Tuesday overnight into Wednesday morning. A cold front on the backside of the low will follow in its wake. Gusty northerly winds behind the front will help keep high temperatures in the low 40s across the area. Cold air will be in place Wednesday overnight into Thursday and lows will be in the mid teens across most of the area. Another mid-level shortwave trough should pass through Thursday. Models are suggesting that mid-level moisture is better confined to western and northwestern Oklahoma, and still expecting some slight chances of snow in these areas. Flurries could occur just east of these areas, but remain west of I-35. High temperatures Thursday will be below freezing for much of the area, and low temperatures will again be in the mid teens across the area. A gradual warming trend will begin next weekend and into next week. && .AVIATION... (06Z TAFS) Issued at 1006 PM CST Mon Jan 17 2022 VFR/no restrictions expected through the forecast period. Mainly light winds most areas although south/southwest winds will become gusty south and east of Texas Panhandle surface low tomorrow morning. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 36 64 33 40 / 0 0 0 0 Hobart OK 33 64 31 43 / 0 0 0 0 Wichita Falls TX 39 75 36 49 / 0 0 0 0 Gage OK 27 62 26 39 / 0 0 0 0 Ponca City OK 31 59 28 37 / 0 0 0 0 Durant OK 38 68 44 55 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...Fire Weather Watch Tuesday afternoon for TXZ084>089. && SHORT TERM...09 LONG TERM....13 AVIATION...11
Hazardous weather outlook, Jan 17, 9:17 PM CST, 5 hours 4 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 917 PM CST Mon Jan 17 2022 OKZ004>048-050>052-TXZ083>090-181100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 917 PM CST Mon Jan 17 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Fire Weather... Warm, breezy and dry conditions Tuesday afternoon will result in near-critical fire weather conditions across western north Texas. A Fire Weather Watch is in effect for Tuesday afternoon. .Winter Weather... Light snow is expected across western Oklahoma late Wednesday night and Thursday with little in the way of accumulations expected. Elsewhere, brief snow flurries are possible during the day Thursday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Nearby
Red Flag Warnings in Texas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.